MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left anterior descending artery.A 2.50mm x 12mm emerge balloon and a 15mm x 2.75mm nc quantum apex balloon were selected for use.During the procedure, the emerge balloon was inserted, followed by a non bsc stent and then post-dilated with an nc quantum balloon.However, it was noted that both emerge and nc quantum balloons ruptured.The procedure was successfully completed and the patient has recovered fully.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left anterior descending artery.A 2.50mm x 12mm emerge balloon and a 15mm x 2.75mm nc quantum apex balloon were selected for use.During the procedure, the emerge balloon was inserted, followed by a non bsc stent and then post-dilated with an nc quantum balloon.However, it was noted that both emerge and nc quantum balloons ruptured.The procedure was successfully completed and the patient has recovered fully.Device evaluated by mfr: the device was returned for evaluation.Returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the whole device.Microscopic examination revealed a pinhole in the balloon approximately 9mm from the tip.There is blood present in the guidewire lumen, inflation lumen, and balloon.The balloon is loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.No other issue reported.
 
Additional Manufacturer Narrative
This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/19/2018 04:02 pm ct.The report number is being corrected from: 2134265-2018-64379 to: 2134265-2018-63201.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8112400
Report Number2134265-2018-63201
Device Sequence Number2165779
Product Code LOX
UDI-Device Identifier08714729783367
UDI-Public08714729783367
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0022727620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: 2.50MM X 12MM EMERGE; BALLOON CATHETER: 2.50MM X 12MM EMERGE; INFLATION DEVICE: ENCORE; INFLATION DEVICE: ENCORE; STENT: XIENCE; STENT: XIENCE; BALLOON CATHETER: 2.50MM X 12MM EMERGE; INFLATION DEVICE: ENCORE; STENT: XIENCE